Alert archive / Georgia / River Flood Warnings in 2023

River Flood Warning 98, NWS Atlanta, GA

April 9, 2023Clarke County, Greene County, Oconee County, Georgia

NWS Atlanta, GA issued this river flood warning at Apr 9, 2023, 9:45 PM EDT for Clarke County, Greene County, Oconee County, Georgia. It took effect at Apr 10, 2023, 7:00 AM EDT. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Apr 9, 2023, 9:45 PM EDT (01:45 UTC)
In effect from
Apr 10, 2023, 7:00 AM EDT
Expired
Apr 10, 2023, 8:58 PM EDT
In force
14 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Clarke County, GA, Greene County, GA, Oconee County, GA

The radar

The Robins AFB radar (KJGX), 116 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oconee River near Penfield (PNFG1). The gauge peaked at 13.08 ft at Apr 10, 2023, 4:00 PM EDT.

actionminormoderate101504/1004/1104/12
Action stage
11 ft
Minor stage
13 ft
Moderate stage
18 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02218300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

622 
WGUS42 KFFC 100145
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
945 PM EDT Sun Apr 9 2023

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Oconee River near Penfield affecting Clarke, Oconee and Greene 
  Counties.

For the Oconee River Basin...including Penfield, Milledgeville, 
Oconee, Oconee, McIntyre, Irwinton, Oconee, Dublin, Mount Vernon...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC059-133-219-101345-
/O.NEW.KFFC.FL.W.0098.230410T1100Z-230411T1800Z/
/PNFG1.1.ER.230410T1100Z.230411T0000Z.230411T1200Z.NO/
945 PM EDT Sun Apr 9 2023

...FLOOD WARNING IN EFFECT FROM MONDAY MORNING TO EARLY TUESDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Oconee River near Penfield.

* WHEN...From Monday morning to early Tuesday afternoon.

* IMPACTS...At 13 feet, Flood Stage is reached. Minor flooding 
  occurs along the river upstream and downstream from the gage on 
  the Georgia Highway 15 bridge. The right bank begins to overflow 
  into agricultural land and pastures with a foot or two of water.

* ADDITIONAL DETAILS...
  - At 9:00 PM EDT Sunday the stage was 12 feet.
  - Forecast...The river is expected to rise above flood stage
    tomorrow morning to a crest of 13.7 feet tomorrow evening. It
    will then fall below flood stage Tuesday morning.
  - Flood stage is 13 feet.
  - Flood History...This crest compares to a previous crest of
    13.7 feet on 02/13/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327


$$
2 follow-up statements
627 
WGUS82 KFFC 101316
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
916 AM EDT Mon Apr 10 2023

...The Flood Warning continues for the following rivers in Georgia...

  Oconee River near Penfield affecting Greene, Oconee and Clarke 
  Counties.

For the Oconee River Basin...including Penfield, Milledgeville, 
Oconee, Oconee, McIntyre, Irwinton, Oconee, Dublin, Mount Vernon...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC059-133-219-110130-
/O.CON.KFFC.FL.W.0098.000000T0000Z-230411T1800Z/
/PNFG1.1.ER.230410T1232Z.230411T0000Z.230411T1200Z.NO/
916 AM EDT Mon Apr 10 2023

...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Oconee River near Penfield.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 13.0 feet, Flood Stage is reached. Minor flooding 
  occurs along the river upstream and downstream from the gage on 
  the Georgia Highway 15 bridge. The right bank begins to overflow 
  into agricultural land and pastures with a foot or two of water.

* ADDITIONAL DETAILS...
  - At 11:30 PM EDT Sunday the stage was 12.2 feet.
  - Forecast...The river is expected to rise to a crest of 13.7
    feet this evening. It will then fall below flood stage
    tomorrow morning.
  - Flood stage is 13.0 feet.
  - Flood History...This crest compares to a previous crest of
    13.7 feet on 02/13/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327


$$
222 
WGUS82 KFFC 110058
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
858 PM EDT Mon Apr 10 2023

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Oconee River near Penfield affecting Oconee, Greene and Clarke 
  Counties.

GAC059-133-219-110200-
/O.CAN.KFFC.FL.W.0098.000000T0000Z-230411T0058Z/
/PNFG1.1.ER.230410T1232Z.230410T2000Z.230410T2145Z.NO/
858 PM EDT Mon Apr 10 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Oconee River near Penfield.

* ADDITIONAL DETAILS...
  - At 8:00 PM EDT Monday the stage was 12.9 feet. The stage is
    falling and expected to continue falling. Flood stage is 13
    feet.
  - Forecast...The river is expected to fall to 6.8 feet Saturday
    morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 9, 8:43 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Apr 9, 8:43 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
843 PM EDT Sun Apr 9 2023

...Afternoon Area Forecast Discussion...

.UPDATE...
Issued at 840 PM EDT Sun Apr 9 2023

High pressure continues across much of the CWA this evening. A
brief period of clear skies is expected. However, some patchy
cirrus will move in from the west later this evening. Some sct cu
is also possible. The cloud cover may keep min temps up a few
degrees and models are already struggling with hourly temps.
Models are also struggling with the dewpoints in the northern
portion of the CWA. Do expect values to moderate a little
overnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          41  64  39  70 /   0   0   0   0
Atlanta         43  64  42  70 /   0   0   0   0
Blairsville     36  63  37  70 /   0   0   0   0
Cartersville    42  67  39  72 /   0   0   0   0
Columbus        46  68  45  73 /   0   0   0   0
Gainesville     41  63  41  70 /   0   0   0   0
Macon           43  66  43  70 /   0   0   0   0
Rome            41  68  40  72 /   0   0   0   0
Peachtree City  41  65  39  70 /   0   0   0   0
Vidalia         45  67  46  71 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...NListemaa
LONG TERM....Hernandez
AVIATION...NListemaa
Hazardous weather outlook, Apr 9, 10:54 AM EDT, 10 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1054 AM EDT Sun Apr 9 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101500-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1054 AM EDT Sun Apr 9 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Isolated thunderstorms will be possible in portions of central
Georgia on Thursday and areawide on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

River Flood Warnings in Georgia, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.